Alert archive / Wisconsin / Storm Warnings in 2022
Storm Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this storm warning at Dec 22, 2022, 4:08 AM CST. It took effect at Dec 23, 2022, 12:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2022, 4:08 AM CST (10:08 UTC)
- In effect from
- Dec 23, 2022, 12:00 AM CST
- Expired
- Dec 23, 2022, 3:05 PM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
435 WHUS73 KGRB 221008 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 408 AM CST Thu Dec 22 2022 LMZ521-522-221815- /O.UPG.KGRB.GL.A.0012.221223T0600Z-221224T1200Z/ /O.NEW.KGRB.SR.W.0003.221223T0600Z-221224T0300Z/ /O.UPG.KGRB.UP.A.0001.221223T0600Z-221224T1800Z/ /O.NEW.KGRB.UP.W.0001.221223T0600Z-221225T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 408 AM CST Thu Dec 22 2022 ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...For the Storm Warning, northwest winds 25 to 35 kt with gusts up to 50 kt and waves of 4 to 7 ft. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of 2 cm per hour or greater expected, and may rapidly accumulate on vessels. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Storm Warning, from midnight tonight to 9 PM CST Friday. For the Heavy Freezing Spray Warning, from midnight tonight to 6 PM CST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-221815- /O.UPG.KGRB.SR.A.0001.221223T0600Z-221224T1200Z/ /O.NEW.KGRB.SR.W.0003.221223T0600Z-221224T0300Z/ /O.UPG.KGRB.UP.A.0001.221223T0600Z-221224T1800Z/ /O.NEW.KGRB.UP.W.0001.221223T0600Z-221225T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 408 AM CST Thu Dec 22 2022 ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...For the Storm Warning, northwest winds 25 to 35 kt with gusts up to 50 kt and waves of 6 to 10 ft. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of 2 cm per hour or greater expected, and may rapidly accumulate on vessels. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Storm Warning, from midnight tonight to 9 PM CST Friday. For the Heavy Freezing Spray Warning, from midnight tonight to 6 PM CST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
317 WHUS73 KGRB 221624 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1024 AM CST Thu Dec 22 2022 LMZ521-522-541>543-230030- /O.CON.KGRB.SR.W.0003.221223T0600Z-221224T0300Z/ /O.CON.KGRB.UP.W.0001.221223T0600Z-221225T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1024 AM CST Thu Dec 22 2022 ...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...For the Storm Warning, northwest winds 25 to 35 kt with gusts up to 50 kt and waves of 4 to 10 ft. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of 2 cm per hour or greater expected, and may rapidly accumulate on vessels. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Storm Warning, from midnight tonight to 9 PM CST Friday. For the Heavy Freezing Spray Warning, from midnight tonight to 6 PM CST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ Bersch
585 WHUS73 KGRB 222040 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 240 PM CST Thu Dec 22 2022 LMZ521-522-541>543-230400- /O.CON.KGRB.SR.W.0003.221223T0600Z-221224T0300Z/ /O.CON.KGRB.UP.W.0001.221223T0600Z-221225T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 240 PM CST Thu Dec 22 2022 ...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...For the Storm Warning, northwest winds 25 to 35 kt with gusts up to 50 kt and waves of 4 to 10 ft. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of 2 cm per hour or greater expected, and may rapidly accumulate on vessels. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Storm Warning, from midnight tonight to 9 PM CST Friday. For the Heavy Freezing Spray Warning, from midnight tonight to 6 PM CST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ AK
952 WHUS73 KGRB 230307 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 907 PM CST Thu Dec 22 2022 LMZ521-522-541>543-231100- /O.CON.KGRB.SR.W.0003.221223T0600Z-221224T0300Z/ /O.CON.KGRB.UP.W.0001.221223T0600Z-221225T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 907 PM CST Thu Dec 22 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...For the Storm Warning, northwest winds 25 to 35 kt with gusts up to 50 kt and waves of 4 to 10 ft. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of 2 cm per hour or greater expected, and may rapidly accumulate on vessels. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Storm Warning, from midnight tonight to 9 PM CST Friday. For the Heavy Freezing Spray Warning, from midnight tonight to 6 PM CST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ AK
444 WHUS73 KGRB 231028 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 428 AM CST Fri Dec 23 2022 LMZ521-522-541>543-231830- /O.CON.KGRB.SR.W.0003.000000T0000Z-221224T0300Z/ /O.CON.KGRB.UP.W.0001.000000T0000Z-221225T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 428 AM CST Fri Dec 23 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...For the Storm Warning, northwest winds 25 to 35 kt with gusts up to 50 kt and waves of 4 to 7 ft on the bay and 5 to 9 ft on the lake. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of 2 cm per hour or greater expected, and may rapidly accumulate on vessels. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Storm Warning, until 9 PM CST this evening. For the Heavy Freezing Spray Warning, until 6 PM CST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
764 WHUS73 KGRB 231613 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1013 AM CST Fri Dec 23 2022 LMZ521-522-541>543-240015- /O.CON.KGRB.SR.W.0003.000000T0000Z-221224T0300Z/ /O.CON.KGRB.UP.W.0001.000000T0000Z-221225T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1013 AM CST Fri Dec 23 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...For the Storm Warning, northwest winds 25 to 35 kt with gusts up to 50 kt and waves of 3 to 7 ft on the bay and 4 to 8 ft on the lake. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of 2 cm per hour or greater expected, and may rapidly accumulate on vessels. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Storm Warning, until 9 PM CST this evening. For the Heavy Freezing Spray Warning, until 6 PM CST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ Bersch
876 WHUS73 KGRB 232105 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 305 PM CST Fri Dec 23 2022 LMZ521-522-541>543-240515- /O.CAN.KGRB.SR.W.0003.000000T0000Z-221224T0300Z/ /O.NEW.KGRB.GL.W.0022.221223T2105Z-221225T0000Z/ /O.CON.KGRB.UP.W.0001.000000T0000Z-221225T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 305 PM CST Fri Dec 23 2022 ...GALE WARNING IN EFFECT UNTIL 6 PM CST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... ...STORM WARNING IS CANCELLED... * WHAT...For the Gale Warning, northwest gales to 35 kt with gusts up to 45 kt and waves 4 to 7 ft. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of 2 cm per hour or greater may rapidly accumulate on vessels. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this storm warning went out at Dec 22, 3:21 AM CST, 47 minutes earlier.
Area forecast discussion, Dec 22, 3:21 AM CST, 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 321 AM CST Thu Dec 22 2022 Updated headline coding is below. Rest of discussion to follow a little later. .DISCUSSION... Will be changing the WW.Y to a WS.W for the NE part of the area, so the entire area will be under a WS.W. It will run through 12Z Sat for all but Vilas, where we will extend it to 00Z Sun since LES will continue on Sat. Will continue to wrap the cold/wind chill issues into the WS.W. Areas SW of AUW may flirt with WCIs of 35 below late tonight and early Fri. && .AVIATION...for 06Z TAF Issuance Issued at 959 PM CST Wed Dec 21 2022 A mix of flurries and freezing drizzle in eastern WI will come to an end around issuance time as light to moderate snow overspreads the region. Light to occasionally moderate snow (and associated IFR/LIFR conditions) will continue through at least mid-afternoon Thursday, when some improvement may occur in NC/C WI. Will need to watch for the possible development of a lake-enhanced snow band near the Lake Michigan shoreline, which may impact the MTW TAF site late tonight into Thursday morning. Winds will pick up out of the northwest Thursday afternoon, and may be strong enough to produce some blowing/drifting snow across C/EC WI late in the day. Although accumulating snow is expected to decrease Thursday night, winds will become much stronger (with gusts to 30 to 40 kts), leading to extensive blowing/drifting snow and significantly reduced visibilities. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 6 PM CST Saturday for WIZ005. Winter Storm Warning until 6 AM CST Saturday for WIZ010>013- 018>022-030-031-035>040-045-048>050-073-074. && AVIATION.......Kieckbusch DISCUSSION.....Skowronski
Hazardous weather outlook, Dec 21, 4:04 PM CST, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 404 PM CST Wed Dec 21 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222215- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 404 PM CST Wed Dec 21 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Hazardous travel conditions will develop this evening as snow overspreads the area. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The hazardous travel conditions will persist Thursday as the snow continues. Travel conditions will become difficult and possibly dangerous at times Thursday night through Friday night. Although most of the snow will diminish, winds will increase significantly. Gusts to 45 mph are possible. The strong winds will produce widespread blowing and drifting of all the recently fallen snow. Travel will be especially difficult in open areas. Air travel could also be greatly affected. Accumulating snow will continue in the Lake Superior snowbelt through Saturday night, with additional accumulation likely. In addition, a prolonged period of very cold wind chills between 10 and 35 below zero are expected Thursday evening through Sunday morning. This will be a very large storm that will be affecting the entire Upper Midwest and Great Lakes region. Be sure to closely monitor later forecasts for specific information on how it will affect any travel plans you may have for the upcoming holiday weekend. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-222215- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 404 PM CST Wed Dec 21 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Northwest gales are likely late Thursday night through Saturday, with storm force gusts possible. Heavy freezing spray is also possible. Bersch/KLJ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:08 AM CST | Heavy Freezing Spray Warning | GRB | 62 hr |
Nearby
Storm Warnings in Wisconsin, 2022Every storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.